Results 1 to 4 of 4
  1. #1

    Coming off propranolol after 2 weeks

    Hello everyone.
    My doctor prescribed me with 80mg modified release 2 weeks ago this Sunday due to anxiety and heart flutters. I had a event monitor fitted yday to record the flutters. Since Monday I'm not to sure of I've had one, I told this to the cardiologist who said if I haven't had one by the weekend to come off the propranolol, but now I'm worried about coming off it as I've heard that can be dangerous with side effect etc.
    Does anyone think il be OK to cut out out all together just shy of 2 weeks being onit.

  2. #2

    Re: Coming off propranolol after 2 weeks

    Anyone have any thoughts on this please
    Thanks

  3. #3
    Join Date
    Nov 2006
    Location
    , , United Kingdom.
    Posts
    542

    Re: Coming off propranolol after 2 weeks

    I was on a Propanalol for some months around 9 years ago. Never had a problem coming off - can;t even remember if I tapered, but I do recall there were no side effects.

  4. #4
    Join Date
    Apr 2016
    Posts
    1

    Smile Re: Coming off propranolol after 2 weeks

    Hi, I only just joined the forum so apologies this is a late response.

    I was on beta blockers for 16 days for anxiety. Propanolol (3x10mg) to begin with, then put on Atenolol (1x50mg slow release).

    Neither agreed with me, I'm in the small minority of people who have really bad side effects from them.

    When I realised I was feeling unwell due to the pills I lowered the dose and the GP told me to use the Propanolol to come off the atenolol.

    I had read elsewhere that phasing the pills out was recommended. This is important for anyone who is on them for high blood pressure and heart reasons. I wasn't able to see any confirmation of the importance of this for people prescribed them for anxiety.

    I did have withdrawal symptoms of increased heart rate and noticed breathing (wheezing) issues. The latter I think were actually there when I was on the pills but I had so many other things going on I couldn't pin down what was up with my breathing other than there was something off about it while I was taking the pills.

    I got great reassurance from what I read of others coming off these medications. They all suggested phasing it out/tapering it down. I took a pretty steep downward curve (see below) because I just wanted off them asap. I did suffer for this but because I had bad side effects anyway it was the lesser of two evils in the long term.

    I had some really bad days in the aftermath of this including one where my resting heart rate sat at 120 from 10-14.30. That was 6 days after stopping the pills. As you can imagine that created a lot of anxiety for me but I got it down with breathing exercises and then distracting myself with other tasks. The key thing is, if you do have any of these symptoms then THEY WILL PASS IN TIME!

    I've pasted the doses I took below in case this helps.

    Thu 17th Propanalol 10
    Fri 18th Propanalol 30
    Sat 19th Propanalol 30
    Sun 20th Propanalol 30
    Mon 21st Atenolol 50
    Tue 22nd Atenolol 50
    Wed 23rd Atenolol 50
    Thu 24th Atenolol 50
    Fri 25th Atenolol 100
    Sat 26th Atenolol 37.5
    Sun 27th Atenolol 37.5
    Mon 28th NOTHING 0
    Tue 29th Atenolol 12.5 (this was a horrendous day)
    Propanalol 10
    Wed 30th Propanalol 10
    Thu 31st Propanalol 5

    Today is day 12 off the beta blockers and I am very happy to say I feel like myself again. No breathing issues and no spikes in resting heart rate. When I wake up in the morning there is still a little but of a tremor/shake inside but it is almost insignificant in comparison to how I was a week ago

    I am not medically qualified so these are just my experiences. My understanding for me is that the body gets used to having the beta blockers after 4-7 days. It takes some time to readjust to that.

    A bit like if you only ever drove an automatic that takes care of the gear change then are thrust into a manual drive car. It can appear as a worrying thing when you feel your heart racing but that's just the wrong gear and in time you will find the right one in the long term, you won't even notice it happening.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Coming off Propranolol
    By blonde_panic in forum Propranolol / Inderal
    Replies: 9
    Last Post: 21-10-15, 16:25
  2. coming off Propranolol
    By purplepinhead in forum Propranolol / Inderal
    Replies: 9
    Last Post: 13-09-15, 16:20
  3. Help with coming off Propranolol
    By LilysMummy in forum Propranolol / Inderal
    Replies: 1
    Last Post: 27-06-13, 15:06
  4. Hi - Coming off Propranolol
    By Happyjo in forum Introduce Yourself
    Replies: 2
    Last Post: 21-04-12, 23:00
  5. Coming off Propranolol
    By Meewah in forum Propranolol / Inderal
    Replies: 6
    Last Post: 15-07-08, 21:31

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •